Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 102, NWS Grand Rapids, MI

August 13, 2011Van Buren County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 13, 2011, 3:43 PM EDT for Van Buren County, Michigan. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 3:43 PM EDT (19:43 UTC)
Expired
Aug 13, 2011, 4:48 PM EDT
In force
65 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:12 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4981 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WUUS53 KGRR 131943
SVRGRR
MIC159-132115-
/O.NEW.KGRR.SV.W.0102.110813T1943Z-110813T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 515 PM EDT

* AT 339 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
  LAKE MICHIGAN BEACH..AND MOVING EAST AT 35 MPH. SMALL HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        DECATUR...            BANGOR...
  PAW PAW...            VAN BUREN STATE PARK...
  PORTER TWP...         MCDONALD...           PALISADES PARK...
  LACOTA...             GRAND JUNCTION...     BREEDSVILLE...
  KENDALL...            LAWRENCE...           LAWTON...
  GOBLES...             KEELER...             BLOOMINGDALE...
  GLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4207 8622 4224 8623 4224 8637 4235 8631
      4241 8629 4242 8619 4242 8577 4207 8576
      4207 8577
TIME...MOT...LOC 1943Z 274DEG 31KT 4226 8648
WIND...HAIL 60MPH <1.00IN

$$

TJT
3 follow-up statements
628 
WWUS53 KGRR 132014
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 PM EDT SAT AUG 13 2011

MIC159-132115-
/O.CON.KGRR.SV.W.0102.000000T0000Z-110813T2115Z/
VAN BUREN MI-
414 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VAN BUREN
COUNTY UNTIL 515 PM EDT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF BANGOR TO WATERVLIET...MOVING EAST AT 40 MPH.
SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SOUTH HAVEN...        DECATUR...            BANGOR...
  PAW PAW...            VAN BUREN STATE PARK...
  PORTER TWP...         MCDONALD...           PALISADES PARK...
  LACOTA...             GRAND JUNCTION...     BREEDSVILLE...
  KENDALL...            LAWRENCE...           LAWTON...
  GOBLES...             KEELER...             BLOOMINGDALE...
  GLENDALE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4207 8622 4224 8623 4224 8637 4235 8631
      4241 8629 4242 8619 4242 8577 4207 8576
      4207 8577
TIME...MOT...LOC 2014Z 275DEG 35KT 4240 8605 4215 8613
WIND...HAIL 60MPH <1.00IN

$$

DUKE
156 
WWUS53 KGRR 132036
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
436 PM EDT SAT AUG 13 2011

MIC159-132115-
/O.CON.KGRR.SV.W.0102.000000T0000Z-110813T2115Z/
VAN BUREN MI-
436 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN VAN
BUREN COUNTY UNTIL 515 PM EDT...

AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
TO AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHWEST OF PLAINWELL TO MARCELLUS...MOVING EAST AT 35
MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DECATUR...            PAW PAW...            PORTER TWP...
  KENDALL...            LAWTON...             GOBLES...
  BLOOMINGDALE...       GLENDALE...           MATTAWAN...
  BERLAMONT...          MENTHA...             ARMSTRONG CORNERS...
  ALMENA...             TEAPOT DOME...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8604 4220 8602 4227 8603 4242 8604
      4242 8577 4207 8576
TIME...MOT...LOC 2035Z 271DEG 32KT 4238 8578 4209 8579
WIND...HAIL 60MPH <1.00IN

$$

DUKE
537 
WWUS53 KGRR 132048
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
448 PM EDT SAT AUG 13 2011

MIC159-132058-
/O.CAN.KGRR.SV.W.0102.000000T0000Z-110813T2115Z/
VAN BUREN MI-
448 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAN BUREN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND 
MOVED OUT OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4208 8604 4220 8602 4227 8603 4242 8604
      4242 8577 4207 8576
TIME...MOT...LOC 2048Z 275DEG 35KT 4237 8560 4212 8569

$$


DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:40 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 13, 1:40 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
140 PM EDT SAT AUG 13 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 AM EDT SAT AUG 13 2011)
A SLOW MOVING LOW PRESSURE SYSTEM WILL BRING RAIN AND THUNDERSTORMS
ACROSS LOWER MICHIGAN TODAY. RAIN SHOWERS WILL CONTINUE TONIGHT INTO
SUNDAY MORNING BEFORE GRADUALLY ENDING SUNDAY AFTERNOON AND EVENING.
IT WILL BE A BIT COOLER THAN NORMAL WITH HIGHS IN THE 70S THIS
WEEKEND. DRY WEATHER AND NEAR NORMAL TEMPERATURES ARE FORECAST FOR
EARLY NEXT WEEK.

&&

.SHORT TERM...(400 AM EDT SAT AUG 13 2011)
(TODAY THROUGH MONDAY AFTERNOON)

RAIN AND TSTORMS WITH LOCALLY HEAVY RAINFALL ARE IN PROGRESS ACROSS
OUR NW COUNTIES EARLY THIS MORNING. SOME LOCALIZED FLOODING IS
POSSIBLE ACROSS THAT AREA THIS MORNING WHERE RAIN AND TSTORMS HAVE
PERSISTED FOR SEVERAL HOURS NOW.

LOW PRESSURE MOVING ACROSS LWR MI WILL BRING PERIODS OF RAIN AND
THUNDERSTORMS TO THE REST OF OUR AREA LATER TODAY. RGNL IR SAT
TRENDS EARLY THIS MORNING SUGGEST SOME EXTENSIVE BREAKS IN CLOUD
COVER ARE LIKELY TODAY... WHICH WILL INCREASE INSTABILITY AND
CONVECTIVE POTENTIAL.

IN FACT BASED ON IR SAT TRENDS AND POTENTIAL FOR SB CAPES TO REACH
AROUND 1500-2000 J/KG WE BELIEVE STRONG TO POTENTIALLY SEVERE STORMS
WILL DEVELOP LATER TODAY. THIS NOTION IS SUPPORTED BY HIGHER RES
GUIDANCE SUCH AS THE 4KM WRF-NMM SIM Z FOR SPC AND THE 4KM NSSL WRF.

DAMAGING WIND GUSTS WILL BE THE PRIMARY SVR WX THREAT BUT AN
ISOLATED TORNADO CANNOT BE RULED OUT GIVEN VEERED WIND PROFILES WITH
HEIGHT AND THE SFC LOW IN THE AREA. IT IS ALSO NOTED THE NEW DAY
1 SLGT RISK OUTLOOK NOW ENCOMPASSES ROUGHLY THE SE TWO THIRDS OF OUR
FORECAST AREA.

THE CONVECTIVE THREAT SHOULD END QUICKLY EARLY THIS EVENING BUT
SHOWERS WILL LINGER OVERNIGHT INTO SUNDAY MORNING BEFORE GRADUALLY
EXITING OUR AREA SUNDAY AFTERNOON AND EVENING. DRY WX RETURNS SUNDAY
NIGHT AND MONDAY AS A SFC HIGH PRESSURE RIDGE BUILDS IN FROM THE
WEST.

&&

.LONG TERM...(400 AM EDT SAT AUG 13 2011)
(MONDAY NIGHT THROUGH FRIDAY)

ONLY WEATHER MAKER IN THE EXTENDED IS A SHORTWAVE TROUGH BRINGING
THE CHANCE FOR SOME RAIN LATE WEDNESDAY INTO EARLY THURSDAY. TWEAKED
POPS FOR WEDNESDAY AND THURSDAY AS 00Z GUIDANCE SUGGESTS MUCH OF
WEDNESDAY COULD BE DRY WITH SHORTWAVE RIDGING HOLDING ON FOR ALL BUT
THE NORTHWEST FORECAST AREA. BULK OF RAIN WILL FALL OVERNIGHT THEN
ENDING FROM WEST TO EAST THURSDAY. AT THIS POINT SEVERE THREAT
APPEARS MARGINAL GIVEN LACK OF DEEP LAYER SHEAR...BUT SOME STRONG
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE FAR NORTHWEST
FORECAST AREA.

&&

.AVIATION...(140 PM EDT SAT AUG 13 2011)
HEAVY RAIN IN THUNDERSTORMS WILL BRING AREAS OF MVFR AND BRIEF IFR
CONDITIONS FOR ALL THE TAF SITES INTO THE NIGHT. SOME MVFR... AND
POSSIBLY IFR... FOG FORMING TONIGHT. MVFR CEILINGS SHOULD CONTINUE
THROUGH SUNDAY AS A SLOW MOVING LOW WILL STILL BE IN THE AREA.

&&

.MARINE...(1214 PM EDT SAT AUG 13 2011)
RAISED A SMALL CRAFT ADVISORY FOR 4 TO 6 FOOT WAVES ALONG THE ENTIRE
NEARSHORE THROUGH 6 PM. THE WINDS WILL BE SWINGING TO THE NORTHWEST
AND DIMINISHING THROUGH THIS EVENING. THE WINDS WILL BECOME
NORTHERLY AND PICK UP TO 15 GUSTING TO 25 KNOTS. WAVES WILL PICK UP
AGAIN LATE TONIGHT MAINLY FROM WHITEHALL TO MANISTEE. ANOTHER SMALL
CRAFT ADVISORY WILL BE NEEDED LATE TONIGHT OR SUNDAY MORNING.

&&

.HYDROLOGY...(741 AM EDT SAT AUG 13 2011)
RADAR ESTIMATES OF WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS WITH
SMALL AREAS OF 4 TO 6 INCHES THIS MORNING ACROSS THE WESTERN
MUSKEGON AND PERE MARQUETTE RIVER BASINS WILL LEAD TO SOME RISES ON
THOSE RIVERS TODAY. THE GRAND AND KALAMAZOO RIVER BASINS MAY ALSO
SEE SOME RISES AS AN INCH OR TWO OF RAIN COULD FALL ACROSS MUCH OF
THOSE BASINS TODAY.

FLOOD ADVISORIES ARE IN AFFECT FROM MUSKEGON TO MASON COUNTIES AND
SOME MINOR FLOODING HAS OCCURRED AND WILL CONTINUE THIS MORNING WITH
THE WORST OF IT ACROSS MUSKEGON TO EXTREME SOUTHWEST NEWAYGO
COUNTIES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE
LM...NONE

&&

SYNOPSIS:    LAURENS
SHORT TERM:  LAURENS
LONG TERM:   OSTUNO
AVIATION:    63
MARINE:      63
HYDROLOGY:   OSTUNO
Hazardous weather outlook, Aug 13, 1:35 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
135 PM EDT SAT AUG 13 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
135 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM 775 WATCH IS IN EFFECT UNTIL 8 PM THIS EVENING
NEAR AND SOUTH OF INTERSTATE 96. SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...LARGE HAIL...TORRENTIAL RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE NEAR AND SOUTH OF INTERSTATE 96 UNTIL 8 PM
THIS EVENING. ELSEWHERE AND OTHERWISE STRONG THUNDERSTORMS ARE
EXPECTED INTO EARLY THIS EVENING. SOME STORMS WILL HAVE HEAVY RAIN
OVER THE SAME AREA OF MORE THAN AN HOUR. IN THOSE CASES URBAN AND
SMALL STREAMS FLOODING SHOULD BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT FOR THIS AFTERNOON.

LMZ844>849-141000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
135 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A MODERATE RISK FOR RIP CURRENTS THIS AFTERNOON AS
WINDS BECOME ONSHORE.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH OF GRAND HAVEN
UNTIL 8 PM THIS EVENING. EXPECT INCREASED WIND AND WAVES IN AN NEAR
THUNDERSTORMS. LARGE HAIL IS ALSO POSSIBLE FROM THE STORMS SOUTH OF
GRAND HAVEN. AREAS NORTH OF GRAND HAVE SHOULD EXPECT STRONG
THUNDERSTORMS INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIP CURRENTS ARE ALSO POSSIBLE ON SUNDAY AS WINDS PICK UP BEHIND A
COLD FRONT. WIND AND WAVES COULD BE HAZARDOUS TO SMALL CRAFT
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT FOR THIS AFTERNOON.

OSTUNO WDM

In the hours before

Local storm report, Aug 13, 3:23 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
323 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     ZEELAND                 42.81N 86.02W
08/13/2011                   OTTAWA             MI   911 CALL CENTER

            DISPATCH REPORTS A TREE CAME DOWN ON POWER LINES TAKING
            THOSE DOWN IN THE TOWN OF ZEELAND.

&&

GWETZEL
Local storm report, Aug 13, 3:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             JAMESTOWN               42.83N 85.84W
08/13/2011  E0.25 INCH       OTTAWA             MI   911 CALL CENTER

&&

MKALEMBK
Local storm report, Aug 13, 3:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 SW GRANDVILLE         42.90N 85.78W
08/13/2011  M0.70 INCH       KENT               MI   TRAINED SPOTTER

            REPORTED NEAR KENOWA AND 44TH STREET.

&&

GWETZEL
Local storm report, Aug 13, 3:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             JENISON                 42.91N 85.82W
08/13/2011  E0.70 INCH       OTTAWA             MI   911 CALL CENTER

            MINOR STREET FLOODING ALSO REPORTED.

&&

MKALEMBK
Special weather statement, Aug 13, 3:32 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EDT SAT AUG 13 2011

MIZ044-132030-
NEWAYGO-
332 PM EDT SAT AUG 13 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF NEWAYGO...MOVING SOUTHEAST
AT 15 MPH. TORRENTIAL RAINFALL CAN BE EXPECTED WITH THIS SLOW MOVING
THUNDERSTORM.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  REEMAN...             FREMONT...            WOODVILLE...
  WHITE CLOUD...        NEWAYGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4367 8604 4374 8556 4330 8556 4330 8603
TIME...MOT...LOC 1931Z 311DEG 5KT 4358 8591

DUKE
Local storm report, Aug 13, 3:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             3 SW KENTWOOD           42.87N 85.63W
08/13/2011  M0.25 INCH       KENT               MI   NWS EMPLOYEE

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:19 PM EDTSpecial Weather StatementGRRLake, Mason, Muskegon, Newaygo, Oceana116 min
Aug 13, 2:43 AM EDTAreal Flood AdvisoryGRRMason, Oceana6 hr
Aug 13, 5:02 AM EDTAreal Flood AdvisoryGRRMuskegon6 hr
Aug 13, 6:23 AM EDTAreal Flood AdvisoryGRRNewaygo9 hr
Aug 13, 8:05 AM EDTAreal Flood AdvisoryGRRKent6 hr
Aug 13, 9:31 AM EDTSpecial Weather StatementGRRAllegan59 min
Aug 13, 9:52 AM EDTFlash Flood WarningGRRAllegan7 hr
Aug 13, 10:37 AM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren53 min
Aug 13, 10:42 AM EDTSpecial Marine WarningGRR79 min
Aug 13, 10:53 AM EDTSevere Thunderstorm WarningGRRVan Buren67 min
Aug 13, 11:35 AM EDTSmall Craft AdvisoryGRR43 hr
Aug 13, 11:39 AM EDTFlash Flood WarningGRRVan Buren5 hr
Aug 13, 12:46 PM EDTSpecial Weather StatementGRRKalamazoo59 min
Aug 13, 1:06 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren54 min
Aug 13, 1:31 PM EDTAreal Flood AdvisoryGRRKalamazoo5 hr
Aug 13, 2:05 PM EDTSpecial Weather StatementGRRCalhoun55 min
Aug 13, 2:08 PM EDTSpecial Weather StatementGRRMontcalm67 min
Aug 13, 2:22 PM EDTSpecial Marine WarningGRR83 min
Aug 13, 2:43 PM EDTSpecial Weather StatementGRRKent, Ottawa92 min
Aug 13, 2:47 PM EDTFlash Flood WarningGRRNewaygo7 hr
Aug 13, 2:53 PM EDTSpecial Weather StatementGRRAllegan82 min
Aug 13, 3:07 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa70 min
Aug 13, 3:09 PM EDTSpecial Marine WarningGRR81 min
Aug 13, 3:10 PM EDTSpecial Marine WarningGRR77 min
Aug 13, 3:14 PM EDTAreal Flood AdvisoryGRRKent, Muskegon, Ottawa106 min
Aug 13, 3:21 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa54 min
Aug 13, 3:32 PM EDTSpecial Weather StatementGRRNewaygo58 min
Aug 13, 3:56 PM EDTSpecial Weather StatementGRRIonia64 min
Aug 13, 4:08 PM EDTSpecial Weather StatementGRRAllegan, Barry82 min
Aug 13, 4:29 PM EDTSpecial Weather StatementGRRKalamazoo91 min
Aug 13, 4:46 PM EDTSpecial Weather StatementGRRCalhoun, Eaton89 min
Aug 13, 5:04 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo64 min
Aug 13, 5:14 PM EDTSpecial Weather StatementGRRClinton, Ingham91 min
Aug 13, 5:17 PM EDTAreal Flood AdvisoryGRRNewaygo105 min
Aug 13, 5:35 PM EDTSevere Thunderstorm WarningGRRJackson73 min
Aug 13, 6:19 PM EDTSevere Thunderstorm WarningGRRIngham30 min
Aug 13, 6:25 PM EDTTornado WarningGRRJackson20 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.